Alert archive / Hawaii / Gale Warnings in 2011
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Nov 9, 2011, 12:54 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 12:54 PM HST (22:54 UTC)
- Expired
- Nov 11, 2011, 7:02 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHHW70 PHFO 092254 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1254 PM HST WED NOV 9 2011 ...WINDS AND SEAS INCREASING ACROSS THE HAWAIIAN COASTAL WATERS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE TO STRONG OVER THE NEXT FEW DAYS. PHZ120-121-124-101200- /O.UPG.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/ /O.NEW.PHFO.GL.W.0003.111109T2254Z-111111T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 1254 PM HST WED NOV 9 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-101200- /O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 1254 PM HST WED NOV 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
6 follow-up statements
800 WHHW70 PHFO 100132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST WED NOV 9 2011 ...WINDS AND SEAS TO REMAIN ELEVATED OVER THE NEXT COUPLE OF DAYS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE TO STRONG OVER THE NEXT COUPLE OF DAYS. PHZ120-121-124-101445- /O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 332 PM HST WED NOV 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-101445- /O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 332 PM HST WED NOV 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
946 WHHW70 PHFO 100730 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 930 PM HST WED NOV 9 2011 ...WINDS AND SEAS TO REMAIN ELEVATED OVER THE NEXT COUPLE OF DAYS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE TO STRONG OVER THE NEXT COUPLE OF DAYS. PHZ120-121-124-102030- /O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 930 PM HST WED NOV 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-102030- /O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 930 PM HST WED NOV 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
158 WHHW70 PHFO 101334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST THU NOV 10 2011 ...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN CONDITIONS OVER THE NEXT COUPLE OF DAYS... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG TRADE WINDS OVER THE NEXT COUPLE OF DAYS. PHZ120-121-124-110245- /O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 334 AM HST THU NOV 10 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-110245- /O.EXT.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 334 AM HST THU NOV 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
174 WHHW70 PHFO 110134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST THU NOV 10 2011 ...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN CONDITIONS... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG TRADE WINDS. PHZ120-121-124-111445- /O.EXT.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 334 PM HST THU NOV 10 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-111445- /O.CON.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 334 PM HST THU NOV 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
482 WHHW70 PHFO 111340 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST FRI NOV 11 2011 ...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN CONDITIONS... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG TRADE WINDS. PHZ120-121-124-120245- /O.CON.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 340 AM HST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 15 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>119-122-123-120245- /O.CON.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 340 AM HST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 45 KNOTS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
127 WHHW70 PHFO 111702 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 702 AM HST FRI NOV 11 2011 ...STRONG WINDS CONTINUE TO GENERATE ROUGH OCEAN CONDITIONS... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG TRADE WINDS. PHZ120-121-124-120615- /O.CAN.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/ /O.EXB.PHFO.SC.Y.0043.000000T0000Z-111113T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS- 702 AM HST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122-123-120615- /O.EXT.PHFO.SC.Y.0043.000000T0000Z-111113T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS- 702 AM HST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:50 PM HST, 4 minutes earlier.
Area forecast discussion, Nov 9, 12:50 PM HST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1250 PM HST WED NOV 9 2011 .UPDATE... STRONG HIGH PRESSURE NORTH OF THE ISLANDS IS DRIVING A STRONG TRADE WIND FLOW OVER THE ISLANDS THIS AFTERNOON. AS THESE WINDS INTERACT WITH THE HIGH TERRAIN OF THE LARGE ISLANDS OF MAUI AND THE BIG ISLAND...THEY ARE ACCELERATING TO THE POINT THAT MANY LOCATIONS IN MAUI COUNTY AND THE BIG ISLAND ARE REPORTING SUSTAINED WINDS IN EXCESS OF 30 MPH...NECESSITATING A WIND ADVISORY. ALTHOUGH WINDS MAY DIMINISH SLIGHTLY OVERNIGHT IN SOME AREAS...THEY ARE EXPECTED TO INCREASE AGAIN ON THURSDAY...AND THE ADVISORY IS IN EFFECT THROUGH THE DAY THURSDAY. THESE WINDS ARE ALSO STRONG ENOUGH TO REQUIRE A GALE WARNING FOR THE PAILOLO AND ALENUIHAHA CHANNELS...AS WELL AS WATERS SOUTHEAST OF THE BIG ISLAND. && .SYNOPSIS... SHOWERS WILL DIMINISH BY AFTERNOON ACROSS THE SMALLER ISLANDS... ALTHOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN ALONG THE KONA SLOPES OF THE BIG ISLAND THIS AFTERNOON. MAINLY WINDWARD AND MAUKA SHOWERS WILL PREVAIL THURSDAY. ANOTHER ROUND OF UNSETTLED WEATHER IS EXPECTED THURSDAY NIGHT AND FRIDAY. BUILDING HIGH PRESSURE WILL KEEP THE TRADES STRONG FOR THE REMAINDER OF THIS WEEK. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE STATE...WITH A SHORTWAVE SOUTHWEST OF KAUAI DIGGING DOWN BACK SIDE OF THE TROUGH. 12Z SOUNDINGS FROM HILO AND LIHUE SHOW AN UNSTABLE AIRMASS ACROSS THE ISLANDS. THE LIHUE SOUNDING IS THE MOST UNSTABLE...WITH OVER 1000 J/KG CAPE AND LITTLE CIN FROM AN UNMODIFIED SURFACE PARCEL. PRECIPITABLE WATERS FROM THE SOUNDINGS ARE JUST OVER 1.3 INCHES. THE EARLY MORNING AMSU/SSMI IMAGERY SHOWS SIMILAR PW VALUES EXTENDING EAST OF THE BIG ISLAND... BUT DRIER AIR WITH PW VALUES NEAR 1 INCH IS LOCATED WITHIN 100 MILES NORTH OF THE SMALLER ISLANDS. ANOTHER BAND OF HIGHER MOISTURE IS LOCATED ABOUT 400-500 MILES NORTHEAST OF THE STATE. RADAR AND SATELLITE IMAGERY SHOW SHOWERS DIMINISHING ACROSS MAUI COUNTY AND OAHU...AND STARTING TO DIMINISH ACROSS KAUAI...AS DRIER AIR NORTH OF THE AREA MOVES ACROSS THE ISLANDS. BANDS OF SHOWERY LOW CLOUDS CONTINUE TO FEED INTO THE BIG ISLAND...AND SHOWERS WILL REMAIN ACTIVE ACROSS WINDWARD SECTIONS. WITH THE UNSTABLE AIRMASS... AFTERNOON CONVECTION IS EXPECTED ACROSS LEEWARD SLOPES OF THE BIG ISLAND...AND A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PLACE FOR LEEWARD BIG ISLAND. FORECAST SOUNDINGS FROM THE GFS SHOW THE DRYING OCCURING DURING THE DAY...AND A WEAK INVERSION DEVELOPING. THIS INVERSION WEAKENS AND BECOMES MORE ELEVATED DURING THE DAY ON THURSDAY...AS LOW LEVELS START TO MOISTEN AGAIN. THE GREATER MOISTURE WILL MOVE THROUGH THURSDAY NIGHT/FRIDAY. THE UPPER LOW IS FORECAST TO REMAIN OVER THE STATE...AND MID-LEVELS ACTUALLY COOL BY A DEGREE OR SO AS THE LOW SHIFTS WESTWARD OVER THE ISLANDS. THE COMBINATION OF MOISTURE AND UNSTABLE CONDITIONS WILL LEAD TO GREATER SHOWER COVERAGE AND INTENSITY. IN ADDITION TO GREATER POPS/QPF...THERE IS A POSSIBILITY OF THUNDERSTORMS AGAIN FOR THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE FAR NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS OVER THE ISLANDS THIS WEEK. RADAR VAD WIND PROFILES AND ACARS SOUNDINGS INTO HONOLULU SHOW UP TO 30 KNOTS OF WIND IN THE LOW-LEVELS. LOCATIONS EXPOSED TO A FUNNELING UNDER A NORTHEAST WIND /SUCH AS LANAI/ WILL BE QUITE GUSTY. THIS TIGHT GRADIENT AND CONSEQUENTLY THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE WORK WEEK...THEN BEGIN TO DIMINISH OVER THE WEEKEND. OVER THE WEEKEND...THE UPPER LOW NEAR THE STATE WILL SLOWLY MOVE NORTHEAST...ALLOWING CONDITIONS OVER THE ISLANDS TO STABILIZE SOMEWHAT. FORECAST SOUNDINGS SHOW A WEAK INVERSION DEVELOPING FRIDAY NIGHT...ALTHOUGH LOW-LEVELS REMAIN RATHER SATURATED. SHOWER COVERAGE WILL REMAIN HIGHER THAN NORMAL ON SATURDAY...THEN DIMINISH TO MORE NORMAL LEVELS FOR SUNDAY INTO NEXT WEEK. WITH TRADE WINDS WEAKENING TO MORE MODERATE LEVELS...RAINFALL WILL STILL BE FOCUSED MAINLY ACROSS WINDWARD AND MAUKA AREAS. && .AVIATION... DUE TO STRONG TRADE WINDS...AIRMET TANGO REMAINS IN PLACE FOR LOW LEVEL TURBULENCE BLW 100...S AND W OF THE TERRAIN ON ALL ISLANDS. ALTHOUGH THE TYPICAL LOW LEVEL INVERSION IS NON-EXISTENT...THE AIRMET WILL REMAIN IN EFFECT AS TRADES WILL BE ESPECIALLY STRONG THROUGH THURSDAY. AIRMET SIERRA IS CURRENTLY IN EFFECT FOR MT OBSC OVER THE NE FACING SLOPES OF THE BIG ISLAND...AND WILL LIKELY CONTINUE THROUGH THE DAY. DRIER AIR MOVING OVER MOST ISLANDS WILL MEAN A DECREASE IN SHRA... AND THE MAJORITY OF THE TERMINALS WILL HAVE VFR CONDITIONS. BRIEF MVFR CIGS/VIS WILL CONTINUE TO AFFECT PHTO THROUGH THE DAY. && .MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS DUE TO THE STRONG WINDS OF 25 KNOTS OR GREATER AND COMBINED SEAS OF 10 FT OR GREATER. WINDS ARE STRONGEST THROUGH THE PAILOLO AND ALENUIHAHA CHANNELS...WHERE FUNNELED WINDS MAY LEAD TO GALE FORCE WIND GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THURSDAY BEFORE STARTING TO SLOWLY DIMINISH. SURF OBSERVATIONS FROM KAUAI CAME IN AT 4-8 FEET FOR EAST FACING SHORES. COMBINED SEAS AT THE MOKAPU BUOY HAVE ALSO RAMPED UP ANOTHER 2 FEET THIS MORNING. WITH THE TRADE SWELL EXPECTED TO BUILD FURTHER THROUGH THURSDAY...IN ADDITION TO A LONGER PERIOD NORTH-NORTHEAST SWELL EXPECTED ON FRIDAY...WE WILL UPDATE TO ISSUE A HIGH SURF ADVISORY FOR EAST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH THURSDAY AFTERNOON FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY THROUGH SATURDAY AFTERNOON FOR EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI..AND THE BIG ISLAND. WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR MOLOKAI WINDWARD-LANAI- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. GALE WARNING UNTIL 6 PM HST THURSDAY FOR PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS. && PUBLIC/MARINE...BRAVENDER UPDATE/AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:12 PM HST | Special Marine Warning | HFO | 51 min | |
| Nov 9, 10:31 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Nov 9, 12:24 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.